Vaginal dryness after yeast infection

Patient: I had an abortion last year in September, i have always had the natural moisture in my virgina. Though ever since the abortion my virgina has been very dry and no moisture at one stage it got very irritated and itchy i spoke with my doctor and he told me to use canstane cream. i did though the itchy has gone though im still very dry. im 24 yrs old my partner and i find it hard to have sex because of this problem im using ky jelly and my virgina just absorbs it and goes back to being dry. i also suffer from pcos i dont no if this has anything to do with it. but i find it strange how this has occurred after my abortion when it never happened to me before.


Doctor: It is very likely that your vaginal dryness is caused due to a yeast infection and may not necessarily be related to the abortion. Vaginal dryness is also very common after antibiotic use as the antibiotic along with killing the germs also destroys the normal vaginal flora. I would advise that you use a vaginal cream such as replens to help lubricate the vaginal wall and also see your doctor for a vaginal swab microscopy to rule out any other infection. The dryness should spontaneously resolve in a couple of weeks.


Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

View all posts